Indiana, 2007Lightning Strike in Indiana, May 26, 2007
May 26, 2007 · NWS LOT · 1 event in 1 county or zone
A teenager was struck by lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A teenager was struck by lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 26, 3:30 PM CST, 1 hour earlier.
Area forecast discussion, May 26, 3:30 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT SAT MAY 26 2007
.DISCUSSION...
430 PM CDT
FORCAST FOCUS IN ON WARMFRONT LIFTING NORTHWARD THIS AFTERNOON AND
COLD FRONT TO MOVE BACK THROUGH FA LATE TONIGHT AND EARLY SUN...AND
RETURN OF BOUNDARY NORTHWARD AGAIN LATE MON.
STRONG MID-UPPER LOW OVER EXTREME NE ND WITH SFC LOW IN NW MN.
CIRCULATION MOVING ENE TOWARD THE SOUTHERN MANITOBA-ONTARIO BORDER
AND FORECAST TO REACH NORTH CETRAL SHORE OF LK SUPERIOR BY 12Z SUN.
APPROACHING SYSTEM HAS LIFTED THE WARM FRONT TO NEAR THE WI BORDER
LATE BY MID AFTERNOON. TSRA HAVE INCREASED DURING THE AFTERNOON WITH
HEATING AND APPROACH OF MID TROF. EXPECT ACTIVITY ACROSS FA TO WANE
DURG THE EARLY PART OF THE EVE AS THE TROF PASSES BY. HOWEVER WITH
COLD FRONT LAGGING...EXPECT MORE ACTIVITY ALONG THE FRONT TO MOVE
BACK IN LATE TONIGHT AS THE FRONT MOVES THROUGH NW AND N CENTRAL IL.
CONTINUED THREAT OF SHRA AND TSRA INTO SUN MORNING ACROSS THE
SOUTHEASTERN PORTION OF THE FA AS SLOW MOVING FRONT GRADUALLY
SETTLES SOUTH THROUGH THE REMAINDER OF THE FA BEFORE BECOMING
STATIONARY ACROSS CENTRAL IL BY SUN EVE.
THIS BOUNDARY STARTS TO MIGRATE BATH NORTHWARD ON MON AS THE NEXT
SYSTEM...CURRENTLY OFF THE B.C.COAST...CROSSES THE SOUTHERN CANADIAN
ROCKIES. MODELS MAINTAIN CLOSED MID-UPPER CIRCULATION THRU TUE WITH
SLOW E MOVEMENT ACROSS THE SOUTHERN CANADIAN PRARIE. SLOW EASTWARD
PROGRESS MEANS WARM FRONT WILL NOT START TO ACCELERATE AND MOVE BACK
N THRU FA UNTIL MON NIGHT WITH CHC OF TSRA CONFINED TO THE SOUTHERN
AND WESTERN PORTIONS OF THE FA SUN NIGHT AND MON AS STRONG LOW LEVEL
FLO OVERUNNING THE BOUNDARY REMAINS FOCUSED ACROSS THE MO VALLEY AND
UPPER MS VALLEY.
THIS SYSTEM CONTINUES SLOW MOVEMENT ACROSS S CENTRAL CANANDA AND THE
NORTHERN PLAINS INTO THE UPPER MIDWEST TUE AND WED. CHC OF TSRA WILL
PERSIST AS WARM MOIST AIR IN PLACE ONCE WARM FRONT PUSHES BACK N MON
NIGHT AND MID-UPPER TROF APPROACHES FROM W TUE AND WED. ASSOCIATED
COLD FRONT WILL BE SLOW TO MOVE THROUGH AS MODELS POSITION UPPER
TROF AXIS FROM UPPER MIDWEST BACK INTO CENTRAL PLAINS AT 12Z THU.
TRS
&&
.AVIATION DISCUSSION REGARDING 18Z TAFS...
MAIN CONCERN THIS AFTERNOON IS WITH CONVECTION DVLPGIN VCTY OF WARM
FRONT. SFC ANALYSIS PLACES THE WARM FRONTAL BOUNDARY FROM JUST S OF
MLI-NR JOT-GYY-JUST N OF SBN. MOST CONCENTRATED AREA OF SHWRS/TSTMS
WILL BE N OF THIS LN...ACROSS NWRN AND N CNTRL IL...INTO THE N
SUBURBS OF CHICAGO. SATLT IMAGERY AND LIGHTNING DATA SHOW FRESH
CONVECTION POPPING UP IN A LN FROM NERN MO...NR IRK-NWRN IL BTWN MIL
AND GBG. THIS LINE WILL CONTNUE TO DVLP NEWD ACROSS NRN PORTION OF
TERMINAL AREA THRU MID AFTN. AS WARM FRONT LIFTS N OF AREA BY
ABOUT 00Z...CONVECTION WILL BCM MORE ISOLD-SCT IN COVERAGE SO WILL
GO TO VCTS AFT WARM FROPA. MORE ORGANIZED SHWRS/TSTMS LIKELY AGAIN
LATE THIS EVENING AND OVERNIGHT AS LOW PRES MOVES EWD WELL TO N OF
AREA...RESULTING IN COLD FROPA FROM W-E ACROSS RGN AFT 06Z. WINDS
WILL BE GENLY ARND 5 KTS AHD OF WRM FRONT ERLY THIS AFTN...THEN
INCRS A BIT TO NR 10 KTS. WIND DIR...TO SHIFT FROM SSELY AHD OF
WARM FRONT...TO SSLWY BY LATE THIS AFTN...THEN VEERING INTO W AFT
COLD FROPA AFT 06Z.
CIGS/VIS WILL BE HIGHLY VRBL ALG/AHD OF WARM FRONT WITH IFR CONDS IN
PCPN AREAS...LIFTING TO MVFR/OCNL VFR BHD FRONT.
MERZLOCK
&&
.MARINE DISCUSSION REGARDING 3 PM FORECAST...
A LOW PRESSURE OVER NORTHWESTERN MINNESOTA WILL MOVE NORTH OF LAKE
SUPERIOR...TO EASTERN ONTARIO BY SUNDAY EVENING. A COLD FRONT
TRAILING SOUTHWARD FROM THIS LOW WILL MOVE ACROSS LAKE MICHIGAN
AFTER MIDNIGHT...PASSING OFF TO THE EAST OF THE LAKE BY SUNDAY
MORNING. A HIGH PRESSURE RIDGE WILL THEN BUILD EASTWARD ACROSS THE
WESTERN GREAT LAKES REGION BY SUNDAY NIGHT...MOVING EASTWARD TO THE
EASTERN LAKES BY MONDAY EVENING AS ANOTHER LOW PRESSURE SYSTEM
DEVELOPS OVER THE NORTHERN PLAINS.
WINDS WILL GENERALLY REMAIN IN FORCE 1 RANGE THROUGH MONDAY/MONDAY
NIGHT EXCEPT A FEW HOURS OF WINDS NEAR 20 KNOTS IMMEDIATELY
FOLLOWING FRONTAL PASSAGE TONIGHT. COLD STABLE CONDITIONS NEAR THE
LAKE SURFACE COMBINED WILL KEEP WAVES GENERALLY BELOW 4 FT THROUGH
THE NEXT SEVERAL DAYS. PERIODIC SHOWERS AND THUNDERSTORMS WILL OCCUR
UNTIL THE COLD FRONT CROSSES THE LAKE LATE TONIGHT...FOLLOWED BY A
BREAK IN PRECIPITATION.
MERZLOCK
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.
&&
Hazardous weather outlook, May 26, 4:15 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 PM CDT SAT MAY 26 2007
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-262130-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
515 PM CDT SAT MAY 26 2007
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT
THERE WILL BE NUMEROUS THUNDERSTORMS EARLY THIS EVENING...SOME WITH
HEAVY DOWNPOURS. MORE THUNDERSTORMS ARE LIKELY LATE THIS EVENING
INTO THE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY MORNING SOUTH AND EAST OF
A CHICAGO TO PERU LINE.
THERE WILL BE CHANCES OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA
SUNDAY NIGHT AND MONDAY...AND FROM TUESDAY NIGHT THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-766-262130-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
515 PM CDT SAT MAY 26 2007
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
THERE WILL BE NUMEROUS THUNDERSTORMS EARLY THIS EVENING. MORE
THUNDERSTORMS ARE LIKELY LATE THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY MORNING SOUTH AND EAST OF
CHICAGO.
THERE WILL BE CHANCES OF THUNDERSTORMS FROM WEDNESDAY INTO THURSDAY
NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, May 26, 2:36 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
336 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG OTTAWA 41.35N 88.84W
05/26/2007 LA SALLE IL PUBLIC
INTERSTATE 80 MILE MARKER 85 WEST OF OTTAWA. MINI TORNADO
OR GUST OF WIND PICKED UP A CAR AND TURNED IT AROUND.
RELAYED TO DISTRICT 17 STATE POLICE BY WHO IS DRIVING THE
CAR.
&&
CMOTTLocal storm report, May 26, 3:19 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HEAVY RAIN JOLIET 41.53N 88.12W
05/26/2007 E0.00 INCH WILL IL TRAINED SPOTTER
STANDING WATER ON I 80 AT LARKIN IN JOLIET.
&&
CMOTTLocal storm report, May 26, 4:22 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
522 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM LIGHTNING NEW LENOX 41.52N 87.98W
05/26/2007 WILL IL EMERGENCY MNGR
ROOF OF SCHOOL STRUCK BY LIGHTNING CAUSED A FIRE ON ROOF
AT NELSON RD SOUTH OF LARAWAY ROAD. ROOF FIRE
SIGNIFICANT.
&&
CMOTTLocal storm report, May 26, 4:24 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
524 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM LIGHTNING NEW LENOX 41.52N 87.98W
05/26/2007 WILL IL EMERGENCY MNGR
HOME STUCK BY LIGHTNING JOLIET HIGHWAY CLOSE TO 1/2 MILE
EAST OF SCHOOLHOUSE RD
&&
CMOTTLocal storm report, May 26, 4:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
527 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLOOD JOLIET 41.53N 88.12W
05/26/2007 WILL IL TRAINED SPOTTER
VIADUCT AT I-80,2 RICHARDS ST, JOLIET IS FLOODED AND
BARELY PASSABLE.
&&
CMOTTLocal storm report, May 26, 4:30 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
530 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD COUNTRY CLUB HILLS 41.56N 87.73W
05/26/2007 COOK IL TRAINED SPOTTER
159TH AND CICERO STREETS 16 INCHES OF STANDING WATER.
&&
CMOTTLightning, Lake
- When
- May 26, 4:30 PM CST
- Where
- Lake County, Gary
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 41.620, -87.350
A 15 year old boy was standing near a tree when it was struck by lightning. The teenager received burns on his back. His clothes and shoes were ripped off. A relative standing near the teenager said she saw blue light reflected off of him.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Alabama, May 26, 20071 death · 1 event
- Tornado and Flash Flooding in Kansas, May 26, 2007$300,000 · EF0 · 5 events
- Flooding and Damaging Wind in Illinois, May 26, 2007$50,000 · 60 kt wind · 5 events
- Lightning Strike in Missouri, May 26, 2007$15,000 · 1 event
- Hail in Indiana, May 26, 20070.88 in hail · 6 events
- Hail and Heavy Rain in Kansas, May 26, 20071 in hail · 5 events
- Hail and Damaging Winds in Illinois, May 26, 2007$10,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Virginia, May 26, 2007$3,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, May 26, 20073 events
- Hail and Damaging Winds in Ohio, May 26, 2007$2,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Illinois, May 26, 2007$5,000 · 1 in hail · 3 events
- Tornado and Hail in Iowa, May 26, 2007$1,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34810.